Hello, I am very worried because I am on my FIFTH month of birth control (I am taking Qlaira) and I got my period about 3 or 4 days early this time. My doctor told me I was supposed to be getting my period on the fourth row (the last row) of my pack, but this month it came halfway through the third row. Are my pills not working properly? I have never missed a pill and the latest I have been was about 7 hours (but this happened to me about a month ago). I have had unprotected sex with my boyfriend as well. Getting my period early has happened before so maybe this is just the way my body has adapted to the pill. I'm not sure what is going on...Can someone please tell me if this is normal under these circumstances?
Welcome to ehealthforum,
You can get your periods earlier than the scheduled date due to hormonal changes. Do not delay in taking your birth control pill more than 2 hours than the scheduled time. If you have taken it late (by more than 2 hours) for more than 2 days, you might not have the desired protection and can be at risk for pregnancy. Wait and watch for your next periods. Look out for development of any other new symptoms suggestive of early pregnancy if you suspect to be pregnant. If you suspect to be pregnant, visit your doctor/gynecologist for further examination (to confirm pregnancy related changes/signs in body) and blood/serum HCG level test (to confirm/rule out pregnancy accurately). Take adequate rest. Drink plenty of water. Maintain healthy diet.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.